Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 1, 2017, 2:53 PM CDT for 4 counties in Missouri. It took effect at Jul 2, 2017, 11:30 AM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 2:53 PM CDT (19:53 UTC)
- In effect from
- Jul 2, 2017, 11:30 AM CDT
- Expired
- Jul 4, 2017, 1:00 PM CDT
- In force
- 50 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Jefferson City (JFFM7). The gauge peaked at 21.71 ft at Jul 2, 2017, 7:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
921
WGUS43 KLSX 011953
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
253 PM CDT Sat Jul 1 2017
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
Missouri River at Jefferson City
...Chamois
...Gasconade
...Hermann
.This Flood Warning is a result of heavy rainfall that fell over the basin Thursday and Friday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-021953-
/O.NEW.KLSX.FL.W.0112.170702T1630Z-170704T1800Z/
/JFFM7.1.ER.170702T1630Z.170703T0600Z.170703T1800Z.NO/
253 PM CDT Sat Jul 1 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Jefferson City
* from Sunday morning to Tuesday afternoon.
* At 1:45 PM Saturday the stage was 20.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
morning and crest near 23.5 feet by early Monday morning. The river
is forecast to fall below flood stage by Monday early afternoon.
* Impact: At 23.9 feet...Easley River Road is closed along the river
near Easley.
* Impact: At 23.5 feet...Near this height...Smith Hatchery is closed
south of Coopers Landing and Providence Landing cannot be reached.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Jefferson City 23.0 20.25 22.7 23.4 21.1 19.6 18.7
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$
MOC027-151-021952-
/O.NEW.KLSX.FL.W.0113.170702T0000Z-170705T1400Z/
/CMSM7.1.ER.170702T0000Z.170703T0600Z.170704T0200Z.NO/
253 PM CDT Sat Jul 1 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River near Chamois
* from this evening to Wednesday morning.
* At 8:00 AM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 18.6 feet by early Monday morning. The river is forecast
to fall below flood stage by Monday before midnight.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Chamois 17.0 15.90 17.9 18.4 16.0 14.2 13.9
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-021952-
/O.NEW.KLSX.FL.W.0114.170701T1953Z-170706T1300Z/
/GSCM7.1.ER.000000T0000Z.170703T0600Z.170705T0100Z.NO/
253 PM CDT Sat Jul 1 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Gasconade
* until Thursday morning.
* At 7AM Saturday the stage was estimated at 21.5 feet.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.1 feet early
Monday morning.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
* Impact: At 22.0 feet...Minor flooding of cropland begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Gasconade 22.0 24.8 26.0 23.5 21.1 20.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-021952-
/O.NEW.KLSX.FL.W.0115.170702T0600Z-170705T1200Z/
/HRNM7.1.ER.170702T0600Z.170703T1200Z.170704T1200Z.NO/
253 PM CDT Sat Jul 1 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from late tonight to Wednesday morning.
* At 2:30 PM Saturday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 22.6 feet by Monday morning. The river is
forecast to fall below flood stage by Tuesday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Hermann 21.0 20.17 21.4 22.6 21.0 19.2 18.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
210
WGUS83 KLSX 020215
FLSLSX
Flood Statement
National Weather Service St Louis MO
915 PM CDT Sat Jul 1 2017
...The flood warning continues for the following river in
Missouri...
Missouri River
at Jefferson City
near Chamois
at Gasconade
at Hermann
.This Flood Warning is a result of heavy rainfall across upstream
portions of the basin late last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-030215-
/O.EXT.KLSX.FL.W.0112.170703T0000Z-170704T0000Z/
/JFFM7.1.ER.170703T0000Z.170703T0000Z.170703T0000Z.NO/
915 PM CDT Sat Jul 1 2017
The Flood Warning continues for
The Missouri River at Jefferson City
* At 8:45 PM Saturday the stage was 20.9 feet.
* Flood stage is 23.0 feet.
* The river is expected to rise to near flood stage Sunday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Jefferson City 23.0 20.85 22.1 22.6 20.7 19.1 17.8
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$
MOC027-151-030214-
/O.CON.KLSX.FL.W.0113.000000T0000Z-170705T1400Z/
/CMSM7.1.ER.170702T0041Z.170703T0000Z.170704T0200Z.NO/
915 PM CDT Sat Jul 1 2017
The Flood Warning continues for
The Missouri River near Chamois
* Until Tuesday morning.
* At 7:00 PM Saturday the estimated stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this evening and
crest near 18.6 feet Sunday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Chamois 17.0 E16.90 18.0 18.4 16.0 14.2 13.9
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-030214-
/O.CON.KLSX.FL.W.0114.000000T0000Z-170706T1300Z/
/GSCM7.1.ER.000000T0000Z.170703T0600Z.170705T0100Z.NO/
915 PM CDT Sat Jul 1 2017
The Flood Warning continues for
The Missouri River at Gasconade
* Until Wednesday morning.
* At 7:00 PM Saturday the estimated stage was 23.4 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest 26.1 feet Monday morning.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Gasconade 22.0 E23.40 25.0 26.0 23.5 21.1 20.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-030214-
/O.EXT.KLSX.FL.W.0115.170702T0510Z-170705T0700Z/
/HRNM7.1.ER.170702T0510Z.170703T0600Z.170704T0700Z.NO/
915 PM CDT Sat Jul 1 2017
The Flood Warning continues for
The Missouri River at Hermann
* From late tonight to late Monday night.
* At 8:30 PM Saturday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage overnight
tonight and crest near 22.7 feet Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/02 07/03 07/04 07/05 07/06
Missouri River
Hermann 21.0 20.55 21.8 22.6 20.5 18.7 18.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$111
WGUS83 KLSX 021613
FLSLSX
Flood Statement
National Weather Service St Louis MO
1113 AM CDT Sun Jul 2 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Jefferson City
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-021643-
/O.CAN.KLSX.FL.W.0112.000000T0000Z-170704T0000Z/
/JFFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1113 AM CDT Sun Jul 2 2017
The Flood Warning is cancelled for
the Missouri River at Jefferson City.
* At 10:45 AM Sunday the stage was 21.5 feet.
* Flood stage is 23.0 feet.
* The river will crest below flood stage at 22.3 feet this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Missouri River
Jefferson City 23.0 21.49 22.2 21.0 19.4 18.1 14.2
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 11:59 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 11:59 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1159 AM CDT Sat Jul 1 2017 .SHORT TERM... (Through Late Tonight) Issued at 448 AM CDT Sat Jul 1 2017 A longwave trof is slowly digging into the Mississippi Valley this morning. This trof is finally pushing the surface front which has been hanging up over Iowa down through our area. There's still some moisture convergence along the 850mb front along and south of I-44 in Missouri and I-70 in Illinois, and this convergence is producing some isolated convection. Expect this sparse activity to continue through 12-13Z this morning until the 850mb front finally moves east of the area. Expect the sky to clear out later this morning into the afternoon and for drier air to move into the region. Temperatures should be seasonably warm in the mid to upper 80s with strong afternoon sunshine. Think sky will stay mostly clear through tonight. The surface high currently over the Plains will drop into the mid Mississippi Valley tonight which should provide light and variable winds. Should have good radiational cooling with temperatures dipping into the low to mid 60s in most locations...closer to 70 in the more urban areas of St. Louis. Carney .LONG TERM... (Sunday through Friday) Issued at 448 AM CDT Sat Jul 1 2017 Sunday continues to look mostly dry as both the GFS/ECMWF will move the better moisture off into the Ohio Valley. There still could be some isolated thunderstorms over the eastern Ozarks on Sunday afternoon as GFS soundings are showing the atmosphere becoming increasing unstable with little CINH, and there will be some orographic lift during the afternoon. It still looks like the chance of showers and thunderstorms will increase over the area early-middle of next week as a stalled front moves back north into Missouri and Illinois in response to a strengthening surface low over the Central Plains. An upper trough will deepen on Monday as it exits the Rockies and enters the Plains. The GFS has come more in line with the ECMWF with the 00Z run showing a slightly more progressive upper low which will move from southwest Iowa on Tuesday into eastern Michigan by Thursday. This will keep showers and thunderstorms in the forecast through Wednesday before they begin to move out of the area by Wednesday night. PWATS will are still forecast to be in the 1.5-2.0" range Monday into Wednesday, so there could be some locally heavy rainfall in the path of the upper low. Have gone with likely PoPs on Tuesday night when the upper low will move across the area. Mostly dry weather is expected for Thursday and Friday as high pressure moves in behind the upper low. Went with temperatures that were closer to the GEFS mean MOS with this forecast. GFS 850mb temperatures will be between 15-20C, so the airmass will be quite warm and capable of climbing into the lower 90s where there is full sun. However, with the upper low moving across the area, still feel that cloud cover and rain chances will hold highs down by a few degrees. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1142 AM CDT Sat Jul 1 2017 Surface ridge over KS will move eastward through MO this afternoon and tonight. Just few-sct diurnal cumulus clouds this afternoon, along with some high level cloudiness this afternoon and tonight across COU and the St Louis metro area. West-northwest surface winds this afternoon, becoming light this evening, then southwesterly Sunday morning as the surface ridge shifts east of our area. SPECIFICS FOR KSTL: Surface ridge over KS will move eastward through MO this afternoon and tonight. Just few-sct diurnal cumulus clouds this afternoon, along with some high level cloudiness this afternoon and tonight. Northwest surface winds this afternoon, becoming light this evening, then southerly Sunday afternoon as the surface ridge shifts east of our area. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 1, 3:29 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 AM CDT Sat Jul 1 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020830- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 329 AM CDT Sat Jul 1 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:53 PM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| Jul 1, 2:53 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jul 1, 2:53 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.